Advertisement

Reactions Weekly

, Volume 1761, Issue 1, pp 285–285 | Cite as

Olanzapine/paliperidone

Neuroleptic malignant syndrome following olanzapine withdrawal: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 56-year-old woman developed neuroleptic malignant syndrome (NMS) secondary to olanzapine withdrawal. Subsequent re-introduction of olanzapine and paliperidone lead to clinical worsening of NMS.

The woman had a history of childhood epilepsy, mental retardation and residual schizophrenia. She had been undergoing treatment with olanzapine 15 mg/day (for the first years) followed by 5 mg/day, from 10 years along with paliperidone 3-9 mg/day for 3 years [routes not stated]. Fifteen days before her presentation, she had undergone a progressive reduction and withdrawal of olanzapine. However, after 15 days, her baseline condition worsened. She showed psychomotor slowing and olanzapine was re-started at a dose of 5 mg/day. Five days after re-starting olanzapine, her clinical...

Reference

  1. Garcia-Atienza EM, et al. Olanzapine as a cause of neuroleptic malignant syndrome, bibliographic review following a clinical case. [Review]. Actas Espanolas de Psiquiatria 46: 112-114, No. 3, May 2018. Available from: URL: https://www.ncbi.nlm.nih.gov/pubmed/29892970 [Spanish; summarised from a translation] - Spain

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations